MAUDE Adverse Event Report: ETHICON INC. SURGICEL ORIGINAL 4INX8IN(10.2CMX20.3CM); AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED

ETHICON INC. SURGICEL ORIGINAL 4INX8IN(10.2CMX20.3CM); AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Catalog Number 1952
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).Additional information was requested, and the following was obtained: ¿ how was the product purchased? on-line sampling ¿ is there an indication of how the product was distributed? on-line ¿ is there any indication of the source? original source is unknown, but online merchant name contains:(b)(6) ¿ based on the packaging, is there any indication of which market the original genuine product may have come from? according to feedback, it looks like counterfeit goods ¿ was any device used on a patient? if so, was there any patient consequence? no investigation summary
=
> the product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned device.The returned product revealed that it was received, thirty expired samples that pertain to product code 1952.The samples were visually inspected and compared with the graphics within the internal system, product code 1952 with lot number kgb6651.Some discrepancies were identified on the labeling, such as: the timestamps on the seal margin of packages were the same.Besides that, the product artwork writing style and font type did not match the information on file.Based on the samples received, the twenty-three samples are confirmed to be counterfeit due to the discrepancies found in the labeling and packaging material.In the remainder no anomalies were found.A manufacturing record evaluation was performed for the finished device batch and no non-conformances were identified.Event related to mw # 2210968-2023-04045, 2210968-2023-04044, 2210968-2023-04043, 2210968-2023-04042, 2210968-2024-04479 this report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the local team received employee feedback about suspected products from on line sources.No adverse patient consequences were reported.Additional information was requested.

Brand Name
SURGICEL ORIGINAL 4INX8IN(10.2CMX20.3CM)
Common Device Name
AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key19130232
Report Number2210968-2024-04478
Device Sequence Number17867672
Product Code LMG
UDI-Device Identifier10705031003026
UDI-Public10705031003026
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Catalogue Number1952
Device Lot NumberKGB6651
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2024
Initial Report FDA Received Date04/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/03/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown